MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO2-14 STANDARD STRAIGHT 300CM; WIRE, GUIDE, CATHETER

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO2-14 STANDARD STRAIGHT 300CM; WIRE, GUIDE, CATHETER
Catalog Number M00326510
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/09/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the subject guidewire was used with other devices in right va accute occlusion case.When passing the subject guidewire through the lesion, the operator checked under dsa (digital subtraction angiography) showed the tip 15cm of the subject guidewire was fractured.The operator pulled the subject guidewire and microcatheter out and replaced the subject guidewire with another one.The balloon catheter was used to dilate the lesion and completed the procedure successfully.The fractured tip of the subject guidewire was left inside the patient's body.There were no adverse consequences related to an un retrieved device fragment.
 
Event or Problem Description
 
Additional Manufacturer Narrative
D4 gtin: corrected to (b)(4).D4 expiration date - added.H4 manufacturing date ¿ added.There are controls in the manufacturing process to ensure the product met specifications upon release.The subject guidewire device is not available; therefore, a visual inspection as well as a functional evaluation could not be performed.The reported events could not be confirmed and it cannot be confirmed that the device met specification, as the device was not returned.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.It was reported that placed 6f guiding to v1 section and then subject guidewire device and microcatheter to pass the lesion.However, when passing through the lesion the operator checked under dsa (digital subtraction angiography) to find tip 15cm of the subject guidewire device got fractured.The operator pulled the subject guidewire device and microcatheter out and replaced the subject guidewire device with another one and used gateway balloon to dilate the lesion to finish the procedure successfully.The fractured tip of subject guidewire was left inside patient's vessel.Additional information received, indicates that continuous flush was set up and maintained throughout the clinical procedure and the patient's anatomy was severely tortuous.There was some difficulty rotating the guidewire using the torque device.The subject guidewire device was not returned for analysis.Based on a review of all available information it is possible that the patients severely tortuous anatomy may have caused some difficulties in navigating the subject guidewire device to its intended location causing the subject guidewire device to fracture.An assignable cause of procedural factors will be assigned to this complaint, as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.

Brand Name
SYNCHRO2-14 STANDARD STRAIGHT 300CM
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key20190604
Report Number3012931345-2024-00170
Device Sequence Number7002764
Product Code DQX
UDI-Device Identifier04546540688781
UDI-Public(01)04546540688781(17)261204(10)0000594694
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K053268
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberM00326510
Device Lot Number0000594694
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/02/2024
Supplement Date Received by Manufacturer11/21/2024
Initial Report FDA Received Date09/11/2024
Supplement Report FDA Received Date12/12/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6F GUIDING CATHETER (STRYKER); GATEWAY BALLOON CATHETER (STRYKER); XT-27 MICROCATHETER (STRYKER)
Patient Age58 YR
Patient SexMale
Patient Weight55 KG
Patient RaceAsian